View unanswered posts | View active topics It is currently Sat Nov 22, 2014 7:55 am



Reply to topic  [ 3 posts ] 
 High BP / Low BP - What's UP? 
Author Message

Joined: Fri Jul 21, 2006 1:05 pm
Posts: 51
Location: Houston, TX
Post High BP / Low BP - What's UP?
Does any one else's LO's have the problem of flucuating blood pressure? My mom was on Verapamil for many years before any dementia set in, and it is used to lower blood pressure. She continued it's use even after the dementia because she also has a history of strokes. Last April she was hospitalized for a week because her BP would fall as low as 50 over 25 causing her to pass out and fall. The Drs. took her off the Verapamil and put her on Fludrocortisone to raise her BP. Then in September she suffered another small stroke in the balance portion of her brain, but her BP went as high as 225 over 110. I didn't even know it could get that high. Since Sept. we have been monitoring the BP daily, sometimes several times a day. There is NO consistency. Sometimes high, sometimes low, sometimes normal. It's as if her BP fluctuates as much as her cognitive ability does. Sometimes good, sometimes bad, sometimes no sense at all. Since her release from the hospital she has had a visiting nurse come by on what seems a very irregular schedule. Monday she came by and Mom was having blurred vision and her BP was high. This nurse called the DR. and the DR. called in a script for Verapamil. WHAT SENSE DOES THAT MAKE? Take one pill for low BP and another for high BP? I want to take her off all BP med's and see what happens. Any opinions?
Thanks for any input.
Jennifer


Fri Nov 03, 2006 11:07 am
Profile
Post 
Hi Jennifer,
Orthostatic hypotension often is a major problem in diffuse Lewy body disease and is certainly responsible for many falls. Important interventions to minimize the risk of fall-related injuries include vigorous hydration, ample dietary sodium, exercise, avoidance of prolonged bed rest, efforts to stand up slowly, and discontinuation of medications that contribute to orthostasis. Of course, assistive and protective devices and attention to environmental safety are essential as well. Occasionally, medications such as fludrocortisone acetate (Florinef) or midodrine hydrochloride (ProAmatine) may be helpful, but they usually are not necessary. :)


Sat Nov 04, 2006 4:29 pm

Joined: Tue Sep 26, 2006 3:24 pm
Posts: 14
Location: Florida
Post 
I have read that the fluctuating BP is part of LBD. So far we are not suffering from that yet. In my opinion, I agree with you. By giving her the meds, you could be taking her high's to high and her low's too low and since she can already change from high to low in a moments notice, how do you keep up with it. It might not hurt to have the meds on hand in case she gets stuck with either up or down and then just give a little bit of the med at a time.

Sorry, I can't be of anymore help.

_________________
Anita. Caregiver to husband Joe. Diagnosed with Dementia in Feb. 2006 and LBD in November 2006.


Sat Nov 04, 2006 4:33 pm
Profile
Display posts from previous:  Sort by  
Reply to topic   [ 3 posts ] 

You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Powered by phpBB © 2000, 2002, 2005, 2007 phpBB Group.
Designed by STSoftware for PTF.
Localized by MaĆ«l Soucaze © 2010 phpBB.fr